• V V
    October 02, 2011
    Anyone else feel as though they are walking on rocks?
    V V
    October 02, 2011

    Humira is helping my fatigue and pain in most of my joints. This med has given me more relief than any other med I have tried.  I still have a problem with my feet that has actually gotten worse. If I get too tired, or if I take my pain meds late, I can barely walk. I short of have to shuffle along. I have orthotics and good shoes, but I still feel as though I am trying to walk on rocks.  Any idea what causes this?  Any suggestions?  I will mention it to my rheumy when I see her in a couple of weeks, but thought I would check here to see if anyone else had this issue and had any suggestions for relief.

     

    Thanks much

    V

    READ MORE

FROM OUR EXPERTS

  • Lene  Andersen
    Health Guide
    October 03, 2011
    Lene  Andersen
    Health Guide
    October 03, 2011

    is it at any particular part of the foot? I use a lot of problems with the joints just below my toes and it very much felt like walking on rocks. It was a damage-related issue.

     

    let us know what your rheumatologist says?

    • V
      V
      October 03, 2011
      V
      V
      Health Guide
      October 03, 2011

      Hi, Lene,

       

      My ankles just hurt, and sometimes they throb.  The tendons on the inside of both feet are very sore.  My arches are collapsing, for lack of a better term. Now that I think about it, I feel like I am walking on rocks right behind my toes, on the first third of my feet. So strange.  Maybe my Humira shot tomorrow will help!

       

      Blessings,

      V

      READ MORE
    • Lene  Andersen
      October 04, 2011
      Lene  Andersen
      Health Guide
      October 04, 2011

      yup, sounds like what I experienced. it's the "knuckles" on your feet that are probably having a fair bit of inflammation and it's quite possible that it will simmer down once your RA gets suppressed. How long have you been on Humira now?

      READ MORE
    • V
      V
      October 04, 2011
      V
      V
      Health Guide
      October 04, 2011

      Tonight will be my third shot, Lene, and boy am I ready for it.  I never thought I'd say this, but I look forward to self-injecting Humira.  It just helps me so much, but it wears off about four days before the next shot is due.  I'm hoping when I get more shots under my belt, so to speak, it will last the whole two weeks.  Brad told me he has to give himself a shot every week. How many shots does it take to reach the maximum beneft a person will see from Humira, Lene.  Would you happen to know?  I see my rheumy on the 18th.  I have some issues with my right elbow, too.  I have to exercise it every day or I start losing range of mostion.  It hs been swollen for months.  The left elbow is swollen, too, but it isn't as bad as the right one.  Then there are my swollen ankles.  Will the swelling evenutally go down?  Wow!  I am rattling on and on.  Sorry!

       

      Hope you are doing okay, Lene.  Are you feeling any better yet?

       

      Blessings,

      V

      READ MORE
    • Lene  Andersen
      October 04, 2011
      Lene  Andersen
      Health Guide
      October 04, 2011

      much better, although I've been burning the candle at both ends and in the middle this week...

       

      when I started taking Humira, I had more of a slow build experience. However, in the end, my doctor told me to mess with the dosing schedule as it seemed I needed and I ended up having to take it every nine or ten days, which I still do. It took about two months, maybe a little more before I really started getting durable results and I've heard other people say that it can take up to three months to really kick in. If it works for you - and it seems as if signs are positive that way (knock wood) - you may go into remission. Which means no more swelling, much less fatigue, much less pain. Pretty much your life back. I was pretty messed up when I started Humira and it took me a long time to gain back my strength. In some ways, I think I'm still getting better, getting stronger and I've been on it since 2007!

      READ MORE

FROM OUR COMMUNITY

  • desparte October 03, 2011
    desparte
    October 03, 2011

    that was my first symptom of my RA, I told them it feels like I am walking barefoot on rocks or glass.

    Enbrel helped that for me for about 10 years, now I am off it and on remicdae, and have had two infusions and so far i woudl say my RA is much worse. I see the dr tomororw so will see what he sasy.

    good luck,

    Becky

    READ MORE
    • V
      V
      October 03, 2011
      V
      V
      Health Guide
      October 03, 2011

      Hi, Becky.

       

      I hope you get some answers from your RD. I read about a new blood test that is supposed to indicate which RA drug would work the best.  Have you heard about that test?  I hear it is expensive, but seems to me it would be worth it, since the doc would know exactly which med to prescribe.

       

      So, I guess you still feel like you are walking on rocks, eh?  I hope we both can find answers.  I would like to walk for exercise, but I cannot to that with my feet the way they are now.

       

      Blessings,

      V

      READ MORE
  • Brenda C October 03, 2011
    Brenda C
    October 03, 2011

    I feel like I have tiny pebbles in my feet when I walk and at times it is quite painful.  I work from home so I wear slippers when it is really painful

    READ MORE
    • V
      V
      October 04, 2011
      V
      V
      Health Guide
      October 04, 2011

      Hi, Brenda,

       

      I find that putting a cold pack on my feet/ankles helps.  A bottle of frozen water is great to roll around with the bottom of your feet.  Sounds strange, but it helps!

       

      V

      READ MORE
  • Ben w/RA October 24, 2011
    Ben w/RA
    October 24, 2011

    V,

    I completely understand!! I have mentioned to my Rummie that I shuffle along like a very old man... so stiff and so much pain. Sometimes I pace around the house trying to loosen up. When my feet badly ache and even though I've taken pain meds they still ache. What I have used is an arthritis lotion or cream that is an actual site pain reliever, if I remember correctly made by Tylenol. To my amazement it did bring relief when applied to my feet and calves. So much so that my mother-in law has taken possession of it and now using it so it must work for her to. I will check to see what brand it was and get back with you.

    READ MORE
  • Momorris October 10, 2011
    Momorris
    October 10, 2011

    V, yes I have had that for years, not knowing it was RA! I just thought I was running too much (I did that for exercise, and to blow off steam! Wish I could do that now!) and on my feet all the time at the hospital, I just thought it was me. You should see me move these days--NO MEDS! Like I'm 90! Hang in there girl! Good times ahead!
    Mo :)

    READ MORE
    • V
      V
      October 22, 2011
      V
      V
      Health Guide
      October 22, 2011

      Hi, Mo!

       

      How are you doing?  Did you have to have a biopsy or is your liver calming down now?  I feel for you not being on any meds.  You can't take any pain meds or prednisone either?

       

      Hugs,

      V

      READ MORE
    • Momorris
      October 24, 2011
      Momorris
      October 24, 2011

      Hey V---had the biopsy last week, still waiting for results. My knees are giving me the worst pain right now, but everything hurts. Still can't take anything, I don't think I'll be able to in the future anyways.  How are you doing? Hope your journey is going smoothly, but that first year is a tough one trying to finds what will work for you without causing complications. Hang in there girl....you'll feel better soon. Love, Mo xo

      READ MORE
  • suzzy October 04, 2011
    suzzy
    October 04, 2011

    Hi V sorry to hear about your feet, im glad humira seems to work for you, i would ask  your rheumy to do xrays an see if you have joint damage in the joints of your little toes, i  hope an pray you dont,  i still caint till humira is doing anything for me just seems like im tired more an hurt more

    READ MORE
    • V
      V
      October 04, 2011
      V
      V
      Health Guide
      October 04, 2011

      Hi, Suzzy,

       

      Happy to hear from you!  How are you doing?  How is your fatigue/pain?

       

      Humira does wonders for my fatigue.  I still have swelling and painful joints, especially my feet and ankles.  And my fingers are showing some deformities.  Sigh.  Maybe the Humira will just be getting better and better.  I took my third shot tonight.  I was really looking foward to that sting! LOL

       

      If you cannot tell that Humira is helping you, perhaps you need to try another biologic...???  What does your RD say?

       

      Blessings,

      V

      READ MORE
  • BerserkeRA October 03, 2011
    BerserkeRA
    October 03, 2011

    Heya V,

     

    Yeah, I walk on invisible rocks a lot.  It's not pleasent.  

     

    Thick winter socks and slippers in the house help me a great deal.  I very rarely go barefoot, even when its warm.

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.